MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PROTECT SLEEVE 11/8 L188; MISC ORTHO SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PROTECT SLEEVE 11/8 L188; MISC ORTHO SURGICAL INSTRUMENT
Catalog Number 03.025.040
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a tfna procedure on (b)(6) 2017 a physician struggled to get a distal locking screw to pass through a short tfna nail.The screw was not entering into the nail at the right angle.The procedure was successfully completed using the reported devices.There was no reported surgical delay.The patient was reported to be in good condition following the procedure.Reported concomitant devices: unknown tfna short nail, lot number unknown, quantity 1.This report involves (3) device.(b)(4).
 
Additional Manufacturer Narrative
A device history record review was performed for the subject device: part no.: 03.025.040, lot no.: 9045569 , manufacturing location: (b)(4), release to warehouse date: 21.Aug.2014.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product was not returned.A review of photos provided relevant to this device was performed.Visual inspection of the provided photos revealed no evidence of misalignment, and no damage or wear that would contribute to a misalignment.Therefore, the reported complaint condition was not able to be confirmed.A dimensional inspection could not be performed because the device was not returned.Replication of the reported complaint condition at customer quality (cq) via functional test is not possible because the device was not returned.The material and relevant material properties were determined to be conforming at the time of manufacture based on review of the dhr.Relevant protection sleeve drawings were reviewed during this investigation.No product design issues or discrepancies were observed.No manufacturing discrepancies or design issues were identified as a result of this investigation and the device was not returned for evaluation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PROTECT SLEEVE 11/8 L188
Common Device Name
MISC ORTHO SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7284073
Report Number8030965-2018-51256
Device Sequence Number13747350
Product Code LXH
UDI-Device Identifier10886982069900
UDI-Public(01)10886982069900(10)9045569
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.025.040
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/24/2018
Supplement Date Received by Manufacturer02/26/2018
04/06/2018
Initial Report FDA Received Date02/20/2018
Supplement Report FDA Received Date03/01/2018
04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1